Alert archive / Alabama / Flash Flood Watches in 2011

Flash Flood Watch 6, NWS Birmingham, AL

March 8, 201139 counties in Alabama

NWS Birmingham, AL issued this flash flood watch at Mar 8, 2011, 3:55 AM CST for 39 counties in Alabama. It took effect at Mar 8, 2011, 4:00 PM CST. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Mar 8, 2011, 3:55 AM CST (09:55 UTC)
In effect from
Mar 8, 2011, 4:00 PM CST
Expired
Mar 9, 2011, 1:14 PM CST
In force
21 hr
Issued by
NWS Birmingham, AL
Flood severity
None
All 39 counties

Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL

The radar

The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 10:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 9.9 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2011-03-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2011-03-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1593 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
225 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

156 
WGUS64 KBMX 080955
FFABMX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE BIRMINGHAM AL
355 AM CST TUE MAR 8 2011

...EXCESSIVE RAINFALL EXPECTED LATE TONIGHT THROUGH WEDNESDAY
EVENING...

.A HEAVY RAINFALL EVENT WILL DEVELOP LATE TONIGHT ACROSS CENTRAL
ALABAMA. AVERAGE STORM TOTAL RAINFALL AMOUNTS OVER THE FLASH
FLOOD WATCH AREAS WILL BE ROUGHLY 2 TO 3 INCHES...WITH LOCALLY
HIGHER AMOUNTS POSSIBLE. SOME LOW LYING AREAS WILL LIKELY FLOOD.

ALZ011>015-017>050-082300-
/O.NEW.KBMX.FF.A.0006.110309T0600Z-110310T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN...
ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA...
BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER...
PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE...
LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION...
CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE...
VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA...
PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE...
MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA...
PHENIX CITY...TROY...EUFAULA
355 AM CST TUE MAR 8 2011

...FLASH FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* FLASH FLOOD WATCH FOR ALL OF CENTRAL ALABAMA.

* FROM MIDNIGHT CST TONIGHT THROUGH WEDNESDAY EVENING.

* STRONG SOUTHERLY FLOW WILL BRING IN GULF MOISTURE AHEAD OF A
  COLD FRONT TONIGHT INTO WEDNESDAY. EXTENDED PERIODS OF MODERATE
  TO HEAVY RAINFALL WILL BE POSSIBLE WITH LOW LYING AREAS LIKELY
  TO FLOOD. AVERAGE RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE EXPECTED
  THROUGHOUT THE WATCH AREA...WITH LOCALLY HIGHER AMOUNTS
  POSSIBLE. STAY AWARE OF POSSIBLE UPGRADES TO FLASH FLOOD
  WARNINGS LATE TONIGHT THROUGH WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

08/MNK
4 follow-up statements
365 
WGUS64 KBMX 082103
FFABMX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE BIRMINGHAM AL
303 PM CST TUE MAR 8 2011

...EXCESSIVE RAINFALL EXPECTED THROUGH WEDNESDAY...

.A HEAVY RAINFALL EVENT WILL CONTINUE TO DEVELOP ACROSS CENTRAL
ALABAMA. AVERAGE STORM TOTAL RAINFALL AMOUNTS OVER THE FLASH FLOOD
WATCH AREAS WILL BE ROUGHLY 2 TO 5 INCHES...WITH LOCALLY HIGHER
AMOUNTS POSSIBLE. SOME LOW LYING AREAS WILL LIKELY FLOOD. THE
HIGHEST TOTALS ARE LIKELY ACROSS THE SOUTHWEST. 

ALZ011>015-017>050-090600-
/O.EXT.KBMX.FF.A.0006.110308T2200Z-110310T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN...
ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA...
BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER...
PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE...
LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION...
CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE...
VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA...
PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE...
MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA...
PHENIX CITY...TROY...EUFAULA
303 PM CST TUE MAR 8 2011

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH WEDNESDAY EVENING...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* ALL OF CENTRAL ALABAMA.

* THROUGH WEDNESDAY EVENING.

* STRONG SOUTHERLY FLOW WILL BRING IN GULF MOISTURE AHEAD OF A
  COLD FRONT TONIGHT THROUGH WEDNESDAY. EXTENDED PERIODS OF
  MODERATE TO HEAVY RAINFALL WILL BE POSSIBLE WITH LOW LYING AREAS
  LIKELY TO FLOOD. AVERAGE RAINFALL AMOUNTS OF 2 TO 5 INCHES ARE
  EXPECTED THROUGHOUT THE WATCH AREA...WITH LOCALLY HIGHER AMOUNTS
  POSSIBLE. THE HEAVIEST AMOUNTS WILL BE ACROSS THE SOUTHWESTERN
  PORTIONS OF CENTRAL ALABAMA. STAY AWARE OF POSSIBLE UPGRADES TO
  FLASH FLOOD WARNINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
919 
WGUS64 KBMX 090250
FFABMX

FLOOD WATCH
NATIONAL WEATHER SERVICE BIRMINGHAM AL
850 PM CST TUE MAR 8 2011

...EXCESSIVE RAINFALL EXPECTED THROUGH WEDNESDAY...

.A HEAVY RAINFALL EVENT WILL CONTINUE TO DEVELOP ACROSS CENTRAL
ALABAMA. AVERAGE STORM TOTAL RAINFALL AMOUNTS OVER THE FLASH
FLOOD WATCH AREAS WILL BE ROUGHLY 2 TO 5 INCHES...WITH LOCALLY
HIGHER AMOUNTS POSSIBLE. THE HIGHEST TOTALS ARE LIKELY ACROSS
THE SOUTHWEST.

ALZ011>015-017>050-091200-
/O.CON.KBMX.FF.A.0006.000000T0000Z-110310T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN...
ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA...
BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER...
PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE...
LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION...
CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE...
VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA...
PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE...
MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA...
PHENIX CITY...TROY...EUFAULA
850 PM CST TUE MAR 8 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL ALABAMA...EAST CENTRAL ALABAMA...NORTHEAST 
 ALABAMA...NORTHWEST ALABAMA...SOUTHEAST ALABAMA AND WEST 
 CENTRAL ALABAMA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL 
 ALABAMA...AUTAUGA...BIBB...BLOUNT...CHILTON...COOSA...DALLAS...
 ELMORE...JEFFERSON...LOWNDES...MONTGOMERY...PERRY...SHELBY...
 ST. CLAIR...TALLADEGA AND WALKER. IN EAST CENTRAL ALABAMA...
 CALHOUN...CHAMBERS...CLAY...CLEBURNE...LEE...MACON...
 RANDOLPH...RUSSELL AND TALLAPOOSA. IN NORTHEAST ALABAMA...
 CHEROKEE AND ETOWAH. IN NORTHWEST ALABAMA...MARION AND 
 WINSTON. IN SOUTHEAST ALABAMA...BARBOUR...BULLOCK AND PIKE. IN 
 WEST CENTRAL ALABAMA...FAYETTE...GREENE...HALE...LAMAR...
 MARENGO...PICKENS...SUMTER AND TUSCALOOSA.

* THROUGH WEDNESDAY EVENING

* STRONG SOUTHERLY FLOW WILL BRING IN GULF MOISTURE AHEAD OF A
  COLD FRONT TONIGHT THROUGH WEDNESDAY. EXTENDED PERIODS OF
  MODERATE TO HEAVY RAINFALL WILL BE POSSIBLE. AVERAGE RAINFALL
  AMOUNTS OF 2 TO 5 INCHES ARE EXPECTED THROUGHOUT THE WATCH
  AREA...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THE HEAVIEST
  AMOUNTS WILL BE ACROSS THE SOUTHWESTERN PORTIONS OF CENTRAL
  ALABAMA. STAY AWARE OF POSSIBLE UPGRADES TO FLASH FLOOD
  WARNINGS.

* MANY AREA STREAMS AND CREEKS REMAIN NEAR BANKFULL DUE TO THE
  RAINFALL OVER THE PAST WEEK. ADDITIONAL MODERATE TO HEAVY
  RAINFALL WILL QUICKLY AGGRAVATE THESE CONDITIONS AND FLOODING IS
  POSSIBLE. BE PREPARED FOR FAST RISES IN STREAMS AND TAKE QUICK
  ACTION IF WARNINGS ARE ISSUED. NEVER DRIVE INTO WATERS OF
  UNKNOWN DEPTH...TURN AROUND AND DON'T DROWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
006 
WGUS64 KBMX 091150
FFABMX

FLOOD WATCH
NATIONAL WEATHER SERVICE BIRMINGHAM AL
550 AM CST WED MAR 9 2011

...EXCESSIVE RAINFALL EXPECTED THROUGH THIS EVENING...

.HEAVY RAINFALL WILL CONTINUE TO DEVELOP AND MOVE ACROSS CENTRAL
ALABAMA. AVERAGE STORM TOTAL RAINFALL AMOUNTS OVER THE FLASH FLOOD
WATCH AREAS WILL BE ROUGHLY 2 TO 6 INCHES...WITH LOCALLY HIGHER
AMOUNTS POSSIBLE. THE HIGHEST TOTALS ARE LIKELY ACROSS THE WEST.

ALZ011>015-017>050-092300-
/O.CON.KBMX.FF.A.0006.000000T0000Z-110310T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN...
ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA...
BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER...
PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE...
LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION...
CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE...
VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA...
PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE...
MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA...
PHENIX CITY...TROY...EUFAULA
550 AM CST WED MAR 9 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* ALL COUNTIES IN CENTRAL ALABAMA. 

* THROUGH THIS EVENING.

* STRONG SOUTHERLY FLOW HAS BROUGHT IN GULF MOISTURE AHEAD OF A
  COLD FRONT FOR TODAY. EXTENDED PERIODS OF MODERATE TO HEAVY
  RAINFALL WILL CONTINUE TO BE POSSIBLE. AVERAGE RAINFALL AMOUNTS
  OF 2 TO 6 INCHES ARE EXPECTED THROUGHOUT THE WATCH AREA...WITH
  LOCALLY HIGHER AMOUNTS POSSIBLE. THE HEAVIEST AMOUNTS WILL BE
  ACROSS THE WESTERN PORTIONS OF CENTRAL ALABAMA. STAY AWARE OF
  POSSIBLE UPGRADES TO FLASH FLOOD WARNINGS.

* MANY AREA STREAMS AND CREEKS REMAIN NEAR BANKFUL DUE TO THE
  RAINFALL OVER THE PAST WEEK. ADDITIONAL MODERATE TO HEAVY
  RAINFALL WILL QUICKLY AGGRAVATE THESE CONDITIONS AND FLOODING IS
  POSSIBLE. BE PREPARED FOR FAST RISES IN STREAMS AND TAKE QUICK
  ACTION IF WARNINGS ARE ISSUED. NEVER DRIVE INTO WATERS OF
  UNKNOWN DEPTH...TURN AROUND AND DON'T DROWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

08/MNK
032 
WGUS64 KBMX 091914
FFABMX

FLOOD WATCH
NATIONAL WEATHER SERVICE BIRMINGHAM AL
114 PM CST WED MAR 9 2011

...FLASH FLOOD WATCH HAS BEEN CANCELLED...

ALZ011>015-017>050-092015-
/O.CAN.KBMX.FF.A.0006.000000T0000Z-110310T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN...
ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA...
BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER...
PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE...
LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION...
CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE...
VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA...
PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE...
MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA...
PHENIX CITY...TROY...EUFAULA
114 PM CST WED MAR 9 2011

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH THAT WAS IN EFFECT FOR ALL OF CENTRAL
ALABAMA HAS BEEN CANCELLED. THE THREAT OF HEAVY RAIN HAS ENDED.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this flash flood watch went out at Mar 7, 11:40 PM CST, 4 hours 15 minutes earlier.

Area forecast discussion, Mar 7, 11:40 PM CST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1140 PM CST MON MAR 7 2011

.UPDATE...FOR 06Z AVIATION.

&&

.DISCUSSION...

THE LATEST WATER VAPOR IMAGERY COMPARES FAVORABLY WITH THE LATEST
RUNS OF THE GFS/NAM/RUC. THERE IS A DEVELOPING STORM SYSTEM NEAR THE
GREAT BASIN...WITH ONE SHORT WAVE TROUGH OVER NEW MEXICO WHILE
ANOTHER SHORT WAVE TROUGH WAS DIVING IN FROM THE PACIFIC NORTHWEST.
IT STILL REMAINS PLAUSIBLE THAT A FEW SHOWERS WILL ENTER WESTERN
SECTIONS TUESDAY AFTERNOON AND TUESDAY EVENING. THE BULK OF THE
HEAVY RAIN AND THUNDERSTORMS WILL ENTER WESTERN SECTIONS LATE
TUESDAY NIGHT/EARLY WEDNESDAY MORNING AND MOVE ACROSS THE REMAINDER
OF CENTRAL ALABAMA THROUGH WEDNESDAY EVENING. SEVERE THUNDERSTORM
CHANCES REMAIN POSSIBLE. THE CHANCES STILL HINGE ON THE LOW LEVEL
MOISTURE AVAILABLE AND HOW THE INITIALLY DRIER SURFACE AIR AND RAIN
FALLING INTO IT AFFECTS THE EVOLUTION OF INSTABILITY. THERE WILL BE
PLENTY OF SHEAR NEAR THE ADVANCING WARM FRONT BUT WHERE WILL THIS
WARM FRONT END UP. DEEP MOISTURE AND LIFT VALUES LOOK GOOD FOR
GENERATING LOCALLY HEAVY RAIN. MORE IN DEPTH DETAILS WILL BE
AVAILABLE AFTER THE ENTIRE MODEL SUITE RUNS TONIGHT.

FOR TONIGHT...CONSIDERABLE MID AND HIGH CLOUDINESS WAS STREAMING
OVER CENTRAL ALABAMA FROM THE WEST AND NORTHWEST. THE LATEST
SATELLITE FOG IMAGERY DEPICTED THE RETURN FLOW SETTING UP OVER TEXAS
AND LOUISIANA. SOME CLOUDS AROUND 5KFT WILL APPROACH FROM THE
SOUTHWEST AND MAY CROSS INTO ALABAMA AROUND DAYBREAK. THESE CLOUDS
WILL HAVE VARYING EFFECTS ON THE TEMPERATURES OVERNIGHT.
ADDITIONALLY...WINDS JUST ABOVE THE SURFACE REALLY START INCREASING
AFTER MIDNIGHT. THEREFORE...OVERALL TREND WILL ONLY DECREASE TEMPS
LESS THAN 5 DEGREES AFTER MIDNIGHT BUT THERE WILL BE LOCAL
VARIATIONS. MADE ADJUSTMENTS BASED ON CURRENT OBSERVATIONS WITH ONLY
A SLIGHT INCREASE NOTED IN SPOTS. UPDATE ON THE WAY.

&&

.AVIATION...06Z TAF DISCUSSION.

VFR CONDITIONS EXPECTED THE NEXT 6 HOURS. LOOKING FOR SOUTHERLY
FLOW AND ISENTROPIC LIFT TO REALLY PICK UP A FEW HOURS BEFORE DAWN
AND LOWER TO MID LEVEL CLOUDINESS IS EXPECTED TO WORK BACK INTO
THE AREA DURING THE DAY TOMORROW. STILL HAVE SOME MID LEVEL DRY
AIR IN PLACE THAT WILL HAVE TO BE OVERCOME SO CONFIDENCE NOT VERY
HIGH ON THE TIMING OF POSSIBLE MVFR CEILINGS THROUGHOUT THE DAY.
CURRENT SATELLITE IMAGERY SHOWS CLOUD COVER ADVECTING INLAND FROM
THE GULF AT A DECENT PACE OVER LOUISIANA AND MISSISSIPPI. SURFACE
OBS AT THESE SITES ARE WELL WITHIN MVFR RANGE. TRENDS WILL HAVE TO
BE MONITORED THROUGHOUT THE NIGHT AS THE MODELS MAY NOT HAVE A
GOOD HANDLE ON THIS ADVECTION PROCESS.

WINDS WILL BE LIGHT EASTERLY TONIGHT AND BECOME 8 TO 12 KTS
TOMORROW WITH SOME POTENTIAL FOR HIGHER GUSTS LATER IN THE MORNING.

INCLUDED THE MENTION OF -SHRA IN THE NORTH AROUND AND AFTER 00Z.
THIS IS MAINLY ALONG A WARM FRONTAL FEATURE THAT WILL PUSH THROUGH
THE STATE AND THE TIMING OF THE RAIN IS STILL SOMEWHAT IN
QUESTION. HEAVY RAIN BEYOND THE CURRENT TAF PERIOD ON WEDNESDAY.

NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO
THE END OF THE FORECAST THROUGH THE END OF THE 2010/2011 WINTER
SEASON. THE CEILOMETER DATA WILL BE GOING THROUGH NUMEROUS TESTS AND
MONITORED FOR ACCURACY.

&&

.HYDROLOGY...

AT THIS TIME IT APPEARS THAT STORM TOTAL RAINFALL OF UP TO 2 TO
3 INCHES COULD OCCUR BY LATE WEDNESDAY...WITH LOCALLY GREATER
AMOUNTS POSSIBLE. SOILS HAVE MOISTENED FOLLOWING THE PAST WEEKENDS
RAINFALL AND CENTRAL ALABAMA STREAMS AND RIVERS ARE RUNNING AT OR
ABOVE NORMAL LEVELS. ADDITIONAL RAINFALL TUESDAY NIGHT AND
WEDNESDAY COULD RESULT IN RISES ALONG RIVERS AND STREAMS
AGAIN...AND AT THIS TIME SOME MINOR RIVER FLOODING COULD
DEVELOP...ESPECIALLY ON PARTS OF THE TOMBIGBEE AND LOWER WARRIOR
RIVERS.

IN ADDITION TO RIVER FLOODING...FLASH FLOODING COULD BECOME A
CONCERN. WITH GROUND MOISTURE VALUES FAIRLY HIGH AND HEAVY RAINFALL
EXPECTED...EXCESSIVE RUNOFF COULD RESULT IN SOME LOCALIZED FLASH
FLOODING ON WEDNESDAY.

&&

.BMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

75/88/16
Hazardous weather outlook, Mar 7, 7:02 PM CST, 8 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
702 PM CST MON MAR 7 2011

ALZ011>015-017>050-090047-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
702 PM CST MON MAR 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A STORM SYSTEM AND ASSOCIATED COLD FRONT WILL BRING SEVERAL THREATS
TO CENTRAL ALABAMA BY WEDNESDAY.

MODERATE TO LOCALLY HEAVY RAINFALL IS EXPECTED TO DEVELOP ACROSS
CENTRAL ALABAMA LATE TUESDAY NIGHT AND CONTINUE INTO THE DAY ON
WEDNESDAY. STORM TOTAL RAINFALL OF TWO TO THREE INCHES...WITH LOCALLY
HIGHER AMOUNTS...COULD PRODUCE AREAS OF FLASH FLOODING AND MINOR
RIVER FLOODING. THERE IS A MEDIUM LEVEL OF CONFIDENCE OF THIS
FLOODING THREAT.

SEVERE THUNDERSTORMS...INCLUDING THE THREAT OF DAMAGING WINDS AND
ISOLATED TORNADOES...ARE ALSO POSSIBLE ACROSS CENTRAL ALABAMA ON
WEDNESDAY. THERE ARE STILL SOME UNCERTAINTIES REGARDING THE
EVOLUTION OF THIS SYSTEM...LEADING TO LOWER CONFIDENCE HERE.

FINALLY...BREEZY CONDITIONS ARE EXPECTED BOTH AHEAD OF AND BEHIND
THE COLD FRONT WEDNESDAY INTO THURSDAY. A FEW WIND GUSTS MAY REACH
30 MPH DURING THIS TIME FRAME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED
ON WEDNESDAY.

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 8:13 AM CSTRiver Flood WarningBMXGreene, Hale, Marengo, Pickens, Sumter5 days
Mar 8, 8:20 AM CSTRiver Flood WarningBMXSumter4 days
Mar 8, 10:00 AM CSTSpecial Weather StatementBMXGreene, Sumter30 min
Mar 8, 12:45 PM CSTSpecial Weather StatementBMXLamar45 min
Mar 8, 1:09 PM CSTSpecial Weather StatementBMXPickens51 min
Mar 8, 1:49 PM CSTFlash Flood WarningBMXLamar5 hr
Mar 8, 2:02 PM CSTAreal Flood AdvisoryBMXFayette, Marion, Pickens3 hr
Mar 8, 2:35 PM CSTSpecial Weather StatementBMXGreene25 min
Mar 8, 3:03 PM CSTSpecial Weather StatementBMXGreene27 min
Mar 8, 3:08 PM CSTWind AdvisoryBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more22 hr

Nearby

Flash Flood Watches in Alabama, 2011Every flash flood watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.